MAUDE Adverse Event Report: Spectranetics Corporation AngioSculpt OTW PTA Scoring Balloon Catheter; Catheter, Percutaneous, Cutting/Scoring

Spectranetics Corporation AngioSculpt OTW PTA Scoring Balloon Catheter; Catheter, Percutaneous, Cutting/Scoring
Model Number 2334-7040
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
An angiosculpt catheter was used for a therapeutic peripheral procedure in the sfa.During inflation, the balloon immediately burst below rbp (rbp:14 atm) (device evaluated; no leak observed).A second angiosculpt was used; however, the balloon popped instantly upon inflation (rbp:12 atm).The angiosculpt and concomitant devices were removed all together.The procedure was completed with a non-angiosculpt.No patient injury reported.This product problem is being submitted for the second angiosculpt for balloon rupture and removal as a system; potential for harm.
 
Additional Manufacturer Narrative
Blocks a2-a6: the patient's dob or age at time of event, gender, sex, weight, ethnicity, and race are unknown.This information was not available from the facility.Blocks b6/b7: patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Block h3: the angiosculpt device was returned intact to the introducer sheath, which aligns with the reported complaint.Visual inspection found a longitudinal tear on the entire length of the balloon, and the balloon detached from the distal end.The scoring element was damaged, and the struts, except for one, detached at the intermediate bond; resulting in sharp edges.However, it is unknown when the scoring element damage occurred, as this was not mentioned in the complaint details.Additionally, the distal shaft was stretched, and the transition tubing was accordioned.No functional testing performed due to the nature of the returned device.Block h6: the root cause of the balloon rupture could not be established.However, a probable cause of the catheter damage may be due to some degree of force applied by the user during removal.The ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.Additionally, the device history record (dhr) was reviewed, and all released units were manufactured to specification, with no ncrs or deviations contributing to the reported complaint.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
AngioSculpt OTW PTA Scoring Balloon Catheter
Common Device Name
Catheter, Percutaneous, Cutting/Scoring
Manufacturer (Section D)
Spectranetics Corporation
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
Spectranetics Corporation
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
+1(510)933-4541
MDR Report Key50821269
Report Number3005462046-2026-00063
Device Sequence Number21370429
Product Code PNO
UDI-Device Identifier00813132022235
UDI-Public(01)00813132022235(17)290225(10)0303715768
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2334-7040
Device Catalogue Number2334-7040
Device Lot Number0303715768
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Unk Mfg and Size: Guide Catheter; Unk Mfg and Size: Guidewire; Unk Mfg and Size: Introducer Sheath
Patient SexUnknown